Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Cyclophosphamide & Joint Issues


  • Please log in to reply
7 replies to this topic

#1 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 20 November 2007 - 06:05 PM

Hey Friends,
First of all: Happy upcoming turkey day. It's one of my favorite holidays!

Secondly: I had my 3rd cyclophosphamide treatment today. Not bad at all. I am getting a little collection of dots at my wrist from doing the IV's at the same place, but ever time they've tried to do it elsewhere it doesn't work. So I'm sitting at home recovering at home when my pelvis/hip bone starts feeling irritated. Hum? Weird?

Has anyone experienced anything similar with cyclophosphamide?

peanut



You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#2 Gidget

Gidget

    Silver Member

  • Members
  • PipPipPipPip
  • 201 posts

Posted 21 November 2007 - 01:13 PM

Peanut,
I had the 6 doses of cyclophosphamide and if I felt any joint pain; I attributed it to sclero. I know that over the past 6 months, I get stiff from sitting. Do you have the hip pain when you sit in a different chair? Sometimes it is hard to get comfortable. good luck. gidget



#3 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 21 November 2007 - 02:07 PM

Hey there Peanut.

I'm taking cyclophosphamide by pill form - 4 25mg every day for a year.

Has your hair really thinned and are you nauseated a lot too? I also can't tell if my overwhelming fatigue is from the cyclophosphamide or from the sclero itself.

What is the reason they are having you do the cyclophosphamide? Mine is to ward off lymphoma because of a blood marker I have and with the sclero and sjogren's the possibility of my getting the lymphoma they thought this would be a good counter-action.

I hope you get to feeling better.

Thanks.

Warm hugs,
Peggy



#4 kellyA

kellyA

    Senior Bronze Member

  • Members
  • PipPipPip
  • 73 posts

Posted 04 January 2008 - 01:44 PM

Im on my 7th IV cyclophosphamide treatment and I do experience joint pain, but I was also just diagnosed with hypothyroidism and early menopause because of the cyclophosphamide treatments, they put me on meds and I felt until yesterday when I had my 7th treatment, now I feel like I have the flu, hopefully I will feel better tomorrow,

kelly a in NJ (cold weather does not help at all)



#5 peanut

peanut

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 04 January 2008 - 02:36 PM

Hey Kelly,
My rheumatologist says I bursitis. I asked him what caused it. He said life and that I needed a cortisone shot. I told my husband this and he found it funny that this is the first thing that's happened to me that occurs in "normal" people.

I hope you get over your cold. Sclero can drag it out which is a bummer.

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#6 bmw

bmw

    Senior Bronze Member

  • Members
  • PipPipPip
  • 30 posts

Posted 04 January 2008 - 02:54 PM

Peanut
I'm not sure what type of cyclophosphamide you are getting but Birdman has had his 9th (hE is recieving IV cyclophosphamide 1 X Month) around his 8th we started seeing improvement we went to DUKE last month and his #'s were better (by 10 points on his PFT's) I think about the 6th or 7th treatment he had flu like systems, but after a few days they passed, he still is very week and takes naps everyday. But we definitely see improvement. Hang in there.
Stay warm
BMW



#7 peanut

peanut

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 04 January 2008 - 05:46 PM

Hey BMW,
This is hip pain is definitely not a cold or flu. Ice or Tylenol takes it away. The cortisone shot has helped.

I'm getting similar treatment: IV cyclophosphamide, aloxi & mesna 1/month but for only 6 months. This is my second 6 month round. The first round was more effective and brought up my numbers. I did get a cold, and my 4-6th treatments were increasingly difficult: nausea, fatigue, strange chemo-zombie feeling. (I'm sure Bird Man knows the chemo-zombie feeling) The second round hasn't been as effective which is good, yet disappointing. My hair is thinner this round. I will have my 5th treatment on Jan 15th.

I don't know why my rheumatologist has me doing only 6 treatments...

peanut



You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#8 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 11 January 2008 - 09:47 AM

Take care, ALL of you... my thoughts are with each of you.

Big Soft Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)